T Nation

Almost 4 Months on TRT and had a Setback

I’m 39 years old started started TRT 3 1/2 months ago. I’m overall feeling much better than I did prior to starting TRT. I felt best 6 weeks after starting TRT, but 12 weeks into TRT, the anxiety and low mood came back with lack of motivations that comes and goes likes waves (mood swings).

my current protocol:
70mg of T cyp/prop twice per week (140mg weekly)
260mg magnezium
30mg zinc
10K IU vitamin D

The GOOD

  1. Sleep is OK, not great but OK
  2. Sex and erections are good
  3. Gym workout energy is good
  4. My back and muscles feel stronger than they used to
  5. No more joint pain or discomfort
  6. Slowly losing body fat and building muscle

My doctor recommended I begin taking 30mg pregnenalone daily and 25mg DHEA daily. I’m getting my lab drawn next week to see where my T, pregnenalone and DHEA are before I start taking these things, but I’m still hesitent to introduce more hormones to my protocol. I was wondering if HCG would help be a better next step to try instead going straight with pregnenalone and DHEA? can HCG help with the natural creation of pregnenalone and DHEA? I will post the result of my lab work later this week.

Thank you

Opinions only.

Get your E2 checked as well. Your protocol seems conservative except for the amount of T you are taking. It’s a little high to start. I know most Doctors go with the standard 300mg E2W, which is not good, but I started on 100mg a week and titrated up over time. My E2 never got elevated, but some people have a problem with it, and it would likely creep up on you about now, me thinks.

The six week is when you start to get the full benefit based on the half life of Cyp, so it makes sense that you felt good at that point.

HCG comes with a host of problems, and benefits, so do your research on it. I know squat about pregnenalone or DHEA.

I’m guessing it’s an E2 issue. I assume you are not currently taking an AI like Arimidex. High E2 typically shows in emotional ways, being sad or weepy, but also has some other manifestations.

I’m sure you’ll get some other advice on here, probably much better than what I offered. I’d just encourage you to be as informed as possible. You will become much more knowledgeable than your doctor, and that’s necessary, so be patient and keep researching.

Your SHBG is on the lower end and free hormones (free E2) tend to be on the higher end when SHBG is lower, so an estrogen of 35 may seem innocent on the surface while Free E2 is higher. The anxiety and mood swings scream estrogen is in excess.

When my E2 is high, motivation is low and sleep is affected negatively. You can alway increase injection frequencies to lower estrogen, it’s why I inject smaller doses every 2 days.

My doctor doesn’t check E2, he is one of the doctors from the round table,TOT revolution. Their believe, estrogen is protective with multi natural benefits, should never me controlled with an AI and doesn’t need to be monitored on men while on therapeutic testosterone replacement therapy.

An AI is unnecessary, simply increase infection frequencies to lower estrogen. Testosterone, estrogen, red blood cells in excess is bad. There comes a point where too much doesn’t equal better, the is common sense and not belief.

I don’t know about you, but when my estrogen is high, I am moody, watery eyes, zero erections. If I take a micro dose AI, 1/10th aromasin, motovation, erections come back to life within hours. I begin to feel more like a man, so this “belief” that more estrogen is better falls flat on its face.

If you were to break up your injections and lower the dosage, E2 would decrease and you will feel better. This is the experience of almost everyone who has ever attempted to lower estrogen.

I just got my results back
T: 1001 ng/dL
Free T: 32.4 pg/mL
Pregnenalone: 40 ng/dL
DHEA: 549.6 ug/dL

Any thoughts?

Thank you,
Delmiro

You went through the honey moon phase. The extra Test from injections plus your bodys natural put you into a good place. Now your natural production has shit the bed and your body is only going to rely on exogenous. Give it time, be patient. Your body is going through a lot of changes and needs to balance itself again.

I wouldn’t change anything or add anything like AI’s unless told to by your Dr.

I am on a very similar protocol. No AIs, no hcg, no prog or DHEA. But I am only 10 days in. Keep me posted on your progress/status. Best of luck to you. This is so much to learn about to really understand the complexity of hormones…I just want to be healthy and optimal

I just started HCG 250IU twice per week plus 30mg pregnenalone daily. DHEA is showing high, no point to supplement that.